Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2017, 8:57 PM EDT for Cass County, Pulaski County, White County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 8:57 PM EDT (00:57 UTC)
- Expired
- Jun 29, 2017, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted.
966
WUUS53 KIWX 300057
SVRIWX
INC017-131-181-300145-
/O.NEW.KIWX.SV.W.0085.170630T0057Z-170630T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
857 PM EDT THU JUN 29 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern White County in northwestern Indiana...
Southeastern Pulaski County in northwestern Indiana...
Northwestern Cass County in north central Indiana...
* Until 945 PM EDT/845 PM CDT/
* At 857 PM EDT/757 PM CDT/, a severe thunderstorm was located near
Monon, or near Monticello, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello, Monon, Royal Center, Pulaski, Reynolds, Burnettsville,
Lakeside In Pulaski County, Headlee, Lawton, Indiana Beach, Norway,
Idaville, Sitka, Star City, Thornhope, Bell Center and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 8649 4096 8647 4091 8647 4091 8645
4079 8642 4072 8689 4088 8697
TIME...MOT...LOC 0057Z 251DEG 22KT 4083 8684
HAIL...1.00IN
WIND...60MPH
$$
FRAZIER1 follow-up statement
813
WWUS53 KIWX 300127
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
927 PM EDT THU JUN 29 2017
INC017-131-181-300145-
/O.CON.KIWX.SV.W.0085.000000T0000Z-170630T0145Z/
White IN-Pulaski IN-Cass IN-
927 PM EDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
EDT/845 PM CDT/ FOR NORTHEASTERN WHITE...SOUTHEASTERN PULASKI AND
NORTHWESTERN CASS COUNTIES...
At 926 PM EDT/826 PM CDT/, a severe thunderstorm was located near
Royal Center, or 11 miles south of Winamac, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Wind damage to roofs,
siding, and trees is possible.
Locations impacted include...
Monticello, Monon, Royal Center, Pulaski, Reynolds, Burnettsville,
Lakeside In Pulaski County, Headlee, Lawton, Indiana Beach, Norway,
Idaville, Sitka, Star City, Thornhope, Bell Center and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 8649 4096 8647 4091 8647 4091 8645
4079 8642 4072 8689 4088 8697
TIME...MOT...LOC 0126Z 251DEG 22KT 4089 8661
HAIL...1.00IN
WIND...60MPH
$$
FRAZIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:31 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 29, 7:31 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 731 PM EDT Thu Jun 29 2017 .SYNOPSIS... Issued at 723 PM EDT Thu Jun 29 2017 Scattered showers and thunderstorms are expected tonight especially over northwest Indiana and southwest Michigan where some locally heavy rainfall could occur. Highs this afternoon will range in the low to mid 80s with increasing humidity. Drier and pleasant weather is expected this weekend. Highs will be in the upper 70s to lower 80s. && .SHORT TERM...(This Evening through Friday) Issued at 210 PM EDT Thu Jun 29 2017 Water vapor imagery and latest RAP analysis depicting weak disturbance/MCV emanating from previous nocturnal MCS is now moving into northern MO with decent 50-55kt mid level flow. CAMs seem to be keying in on this feature for potential convection over our area late this afternoon thru tonight as it brings convective complex along the W/SW mean cloud bearing wind. KIWX and surrounding radars showing initial development underway this afternoon in advance of this feature. Forecast soundings indicating decent amount of instability to work with over our area tonight as increasing low level moisture will have CAPEs around 1500J/kg. Hodograph becomes linear with time as wind profile becomes more unidirectional resulting in primary severe threat being damaging winds. Strength of flow and forcing will be supportive for strong storms and possible severe with 40-45kt LLJ and effective shear values around 45kts. Frontal wave located over the central plains this afternoon will lift E/NE through the period and eventually bring cold front into the area by Friday afternoon. This will bring potential for another round of storms...especially over the eastern CWA as timing will favor diurnal destabilization of airmass ahead of the front with CAPEs around 2000J/kg. Similar severe threat as wind profile remains unidirectional. && .LONG TERM...(Friday Night through Thursday) Issued at 210 PM EDT Thu Jun 29 2017 Lingering chances for precip primarily in the eastern CWA Friday night into Saturday morning as cold front slowly pushes through. Remainder of the weekend looking rather pleasant as weak surface ridging builds into the region providing dry weather and near normal temps. Next week will have a series of weak short waves moving through the northern stream flow across southern Canada while upper level ridging builds over the four corners and along the gulf coast leaving a stalled surface boundary and baroclinic zone in between. This boundary will be the main player for our weather and much uncertainty still remains as to its location and impact. Medium range models currently show boundary a little further south as they carve out a trough along the eastern flank of upper ridge over the mid MS valley pushing surface boundary down into the OH/TN valley. This would trend our area toward a drier forecast and lower precip chances. As expected...plenty of spread amongst the ensemble members so believe it prudent to both keep chance pops going days Mon-Wed but also not go with anything in likely category until better consensus is realized. ECMWF then has upper ridge shifting east toward our area bringing dry and warmer weather by day 7 while GFS still has boundary in the vicinity resulting in continued precip chances. Temperatures through the period will be near seasonal norms with highs in the 80s and lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 723 PM EDT Thu Jun 29 2017 Sctd convection south of KFWA and sw of KSBN have prompted either warnings or sig wx advisories. expect additional activity to develop and move into northern IN later tonight after 03Z. Went mainly with VCTS or tempo TSRA for a couple of hours during the night. Expect MVFR cigs for a portion of Friday morning before trending toward VFR during the aftn. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Frazier SHORT TERM...JAL LONG TERM...JAL AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 7:38 AM EDT, 13 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 738 AM EDT Thu Jun 29 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-301145- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 738 AM EDT Thu Jun 29 2017 /638 AM CDT Thu Jun 29 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms this afternoon and tonight...mainly north of highway 24. Strong to severe storms are possible although confidence is low at this time. Primary threat from the stronger storms will be damaging winds and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Chance for thunderstorms exists Friday and Friday night. Strong to severe storms are possible but again confidence is low at this time. Primary threat from the stronger storms will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today through Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-301145- La Porte-Berrien- 738 AM EDT Thu Jun 29 2017 /638 AM CDT Thu Jun 29 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight There is a chance for thunderstorms this afternoon and tonight. Strong to severe storms are possible although confidence is low at this time. Primary threat from the stronger storms will be damaging winds and locally heavy rain. High waves and dangerous currents will make swimming conditions at Lake Michigan beaches hazardous through early afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Chance for thunderstorms exists Friday. Strong to severe storms are possible but again confidence is low at this time. Primary threat from the stronger storms will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today through Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-301145- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 738 AM EDT Thu Jun 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions for small craft will continue through early afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Chance for thunderstorms exists Friday. Strong to severe storms are possible. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 29, 4:48 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 1 SSW OTTAWA 41.01N 84.05W
06/29/2017 E0.75 INCH PUTNAM OH TRAINED SPOTTER
&&
GHSpecial weather statement, Jun 29, 8:42 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
842 PM EDT THU JUN 29 2017
INZ013-020-300115-
White-Pulaski-
842 PM EDT THU JUN 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WHITE AND SOUTHEASTERN
PULASKI COUNTIES...
At 842 PM EDT/742 PM CDT/, a strong thunderstorm was located near
Monon, or near McCoysburg, moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Winamac, Monon, Wolcott, Francesville, Pulaski, Vanmeter Park, Star
City, Lakeside In Pulaski County, Headlee, Lee, Lawton and Buffalo.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4084 8699 4091 8699 4091 8693 4096 8693
4115 8654 4096 8649 4070 8700 4084 8710
TIME...MOT...LOC 0042Z 234DEG 48KT 4084 8695
MFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:42 PM EDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Jun 29, 10:35 PM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 40 min |
| Jun 29, 10:39 PM EDT | Special Weather Statement | IWX | Pulaski, White | 36 min |
| Jun 29, 11:15 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 45 min |
| Jun 30, 12:22 AM EDT | Areal Flood Advisory | IWX | Huntington, Whitley | 53 min |
| Jun 30, 1:37 AM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Wells | 53 min |
| Jun 30, 7:04 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 53 hr |
| Jun 30, 1:36 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 24 min |
| Jun 30, 2:00 PM EDT | Special Weather Statement | IWX | Pulaski | 30 min |
| Jun 30, 2:08 PM EDT | Special Weather Statement | IWX | Wabash, Whitley | 37 min |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
| Jun 30, 2:39 PM EDT | Special Weather Statement | IWX | Whitley | 36 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Wabash, Whitley | 5 hr |
| Jun 30, 3:05 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 25 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 30, 3:27 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 48 min |
| Jun 30, 3:35 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 55 min |
| Jun 30, 4:00 PM EDT | Flash Flood Warning | IWX | Huntington, Wabash | 4 hr |
| Jun 30, 4:09 PM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, Jay, Wells | 81 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | IWX | Noble | 48 min |
| Jun 30, 4:33 PM EDT | Special Weather Statement | IWX | Allen | 42 min |
| Jun 30, 5:01 PM EDT | Special Weather Statement | IWX | Adams, Jay | 59 min |
| Jun 30, 5:10 PM EDT | Areal Flood Advisory | IWX | Adams, Wells | 4 hr |
| Jun 30, 6:34 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 29 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.